MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, the doctor opened the package of biwire nitinol hydrophilic wire guide before the operation, he found that part of the hydrophilic coating of the guidewire had fallen off.The coating was not activated before removal from the holder and then the wire guide was replaced with a new one to complete the operation.There was no impact to the patient.The patient did not require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation event description it was reported, the doctor opened the package of biwire nitinol hydrophilic wire guide before the operation, he found that part of the hydrophilic coating of the guidewire had fallen off.The coating was not activated before removal from the holder and then the wire guide was replaced with a new one to complete the operation.There was no impact to the patient.The patient did not require any additional procedures due to this occurrence.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures.One wire guide was returned for investigation in an open package with label.The returned complaint device was reviewed by the supplier who noted skived/cut damage 76.2 cm to 77.2 cm from the distal tip, exposing approximately 1 cm of the metallic core wire.Also, the specimen presented the skived/cut polymer jacket material displaced distally over itself at 78.7cm from the distal tip.Also there was large radius bend damage at 41 cm and kink damage at 145cm from the distal tip.The supplier concluded the nature of the observed damage is representative of attempting to remove the wire guide from the dispenser hoop without proper hydration.The wire guide is assembled and packaged by a supplier who also carried out an investigation.The incoming inspection records at cook were reviewed and the lot passed incoming inspection.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of manufacturing procedures carried out by the supplier found controls to be in place to assure device integrity prior to shipment.A review of the dhr by cook and the supplier for the reported complaint device lot found no related anomalies.A review of the device history records did not present any indication of a manufacturing defect or anomaly that could have impacted the event as reported.The device history records indicate this product was final inspection tested at the supplier´s site and was determined to be acceptable.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu, provides the following information to the user related to the reported failure mode: instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.The ifu states "the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.", it was reported ¿the coating was not activated before removal from the holder.¿ cook has concluded the cause of the complaint is not following the steps in the ifu to activate the coating.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19588743
Report Number1820334-2024-00849
Device Sequence Number20652791
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)261119(10)71004020
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71004020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown